MAUDE Adverse Event Report: GYRUS ACMI, INC. VC10 PUMP, 115V; CURETTE, SUCTION, ENDOMETRIAL (AND ACCESSORIES)

GYRUS ACMI, INC. VC10 PUMP, 115V; CURETTE, SUCTION, ENDOMETRIAL (AND ACCESSORIES)
Model Number VC-10
Medical Device Problem Code Decrease in Suction (1146)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned and the evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the suction function on the vc-10 pump, was not reaching a therapeutic range in the middle of a suction dilatation and curettage for fetal death.As such medical intervention was undertaken and a metal curette was used to remove the products of conception.As such the procedure was prolonged by about 15 minutes while the patient was under extended general anesthesia.Reportedly, suction tubing used was also leaking around the connection within the tube.T he patient was bleeding a moderate amount because the products would not be evacuated with the limited amount of suction produced by the machine, so another suction machine was brought in and the procedure completed with the another machine.The patient reportedly needed pharmacologic management for the moderate bleeding.Additional follow-up for patient outcome was conducted, however no information is avaliable at time of the report.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the reported event (insufficient suction) was not confirmed.However, a loose control knob was found which likely caused the reported suction issue.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The manufacturing date is april 2014.Based on the results of the investigation, the reported event (insufficient suction) can be attributed to a loose control knob and the use of incorrect tubing.The event can be detected/prevented by following the instructions for use (ifu) which state: warnings: ¿page 4: do not use replacement parts or accessories that are not compatible with the vc-10 system.Use of noncompatible accessories could lead to reduced system functionality and/or patient injury such as perforation, bleeding, and may require additional intervention.Refer to section 11 for all accessories compatible with the vc-10 system.¿ ¿section 4.2: use only those accessories that are specified in section 11.0 use of non-compatible accessories may lead to reduced device performance and patient injury such as uterine perforation and bleeding which may require additional intervention to resolve." ¿section 11.0: use only those accessories that are identified below as being compatible with the vc-10 system.Use of non-compatible accessories may lead to reduced device performance and patient injury such as uterine perforation and bleeding which may require additional intervention to resolve.¿ ¿appendix a caution: the use of accessories which are not approved by the manufacturer may result in an increase of electromagnetic emissions and the compliance with the stipulated limit values are not guaranteed anymore." this supplemental report includes additional information received from the customer.B5 updated accordingly.A correction has been made to g2 to provide information that was inadvertently not included in the initial medwatch.Also, an update has been made to h3.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that the approximate blood loss was 200 ml.The bleed was controlled pharmacologically, with ergonovine, tranexamic acid, and carboprost administered for treatment.The patient did not require any additional medical interventions.The procedure was completed, and the patient reportedly in stable condition upon discharge.

Brand Name
VC10 PUMP, 115V
Common Device Name
CURETTE, SUCTION, ENDOMETRIAL (AND ACCESSORIES)
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18842473
Report Number3011050570-2024-00092
Device Sequence Number20918655
Product Code HHK
UDI-Device Identifier00821925010475
UDI-Public00821925010475
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K030935
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVC-10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/22/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale